I am on a low dose COC, Junel Fe 1/20 for 5 months now. I take them everyday at 11pm, sometimes early at 9 and then stay consistent with that time.
Last pack, mid-cycle, I had a UTI and was prescribed Cipro for 3 days. I abstained for this time and 7 active pills after. I experience light breakthrough bleeding during antibiotics. After the 7 active pills I went right into Placebo's.
Will I be still protected on Placebo's, even if I experienced breakthrough bleeding?
I did have my period on the exact day I always do, however it was very scant. I tested neg for pregnancy, I was scared and wanted to make sure. On Sat & Sunday of placebo's I had intercourse using a back-up (condom).
My major concern is that I am protected on the pill incase something happened with the condom, which to my knowledge had no rips. I was so worreid that on Monday, approx. 40 hours after interoucrse on Sat. I took Plan B.
Do you think there was a possibility I ovulated and am at risk? I'm just confused and did everything I could to be safe. How many days do you think I should wait until I should test again?
I didn't find anything saying that ciprofloxacin interacts with birth control pills, so as long as you've been taking your pills as directed, you'll still be protected. (Too, the EC you took would have taken care of any pregnancy risk, and I don't think you had one in the first place since your pill would have been okay and the condom didn't break.)
If you still wnat to retest, pregnancy tests are accurate 10-14 days after a risk, or on the first day of a missed period.
I need some further advice with this situation. It has been 16 days since day of worry and 14 days since taking Plan B. I tested with First Repsonse Early result the past few days, everything was negative. Is this too soon to test? I also have been experience some light spotting. Is this from the Plan B because I should have my period until another week, since I am on birth control. Thanks for the help!
Posts: 60 | From: school | Registered: Jan 2008
| IP: Logged |
A pregnancy test is accurate 10-14 days after the risk. It sounds as though you testes within the right time frame, so you can trust the result you got.
EC is such a huge dose of hormones that it can really mess with your body, and cause you to spot for quite awhile. It might be random spotting, you might spot steadily, and even your withdrawal bleed can be affected and not come on time, or come during active pills.
And the blood you are describing sounds normal as well.
So just know that because of the EC, you may experience wonky bleeding, for up to a few months after taking it. And with the negative pregnancy test, you aren't pregnant. So nothing to worry about.
Copyright 1998, 2013 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.